Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 144, NWS New Orleans, LA

June 7, 2011Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2011, 7:48 PM CDT for Livingston Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 7:48 PM CDT (00:48 UTC)
Expired
Jun 7, 2011, 8:15 PM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS54 KLIX 080048
SVRLIX
LAC063-080115-
/O.NEW.KLIX.SV.W.0144.110608T0048Z-110608T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...

* UNTIL 815 PM CDT

* AT 744 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE   
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 
NEAR WALKER AND DENHAM SPRINGS. THIS STORM WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3047 9097 3048 9098 3052 9087 3046 9082
      3037 9091 3046 9100 3047 9099
TIME...MOT...LOC 0048Z 328DEG 0KT 3045 9089

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:21 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 7, 3:21 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT TUE JUN 7 2011

.SYNOPSIS...
RATHER WEAK SURFACE PRESSURE PATTERN OVER THE AREA. WEAK MCV
MOVING WESTWARD NEAR LAKE PONTCHARTRAIN AT PRESENT...WITH ISOLATED
CONVECTION DEVELOPING AGAIN THIS AFTERNOON. AREAL COVERAGE NOT
QUITE AS FULL AS YESTERDAY. YESTERDAYS CONVECTION DID ALLOW
TEMPERATURES TO START FROM A LOWER BASE TODAY...KEEPING
TEMPERATURES BELOW THE 95 DEGREE MARK IN MOST AREAS.

&&

.SHORT TERM...
WEAK UPPER LOW OVER SOUTHERN GULF WILL CONTINUE ROTATING IN PLACE
THROUGH FRIDAY. MOISTURE LEVELS TOMORROW ARE SIMILAR TO
TODAY...AND EXPECT SIMILAR AREAL COVERAGE...20 TO 30 PERCENT AT
BEST. COLUMN DRIES OUT SOMEWHAT FOR THURSDAY AND FRIDAY...AND WILL
GRADUALLY DRY OUT FORECAST. NAM SOLUTION IS DISCOUNTED FOR THIS
RUN DUE TO ITS POOR HANDLING OF TROPICAL FEATURE TO THE SOUTH OF
PUERTO RICO. TEMPERATURES STILL RUNNING ABOVE GUIDANCE...EVEN IN
AREAS THAT HAVE SEEN RAIN THE LAST FEW DAYS...SO WILL CONTINUE TO
GO ABOVE GUIDANCE BY A COUPLE OF DEGREES THROUGH THE PERIOD.

&&

.LONG TERM...
AS NOTED IN SHORT TERM SECTION...TROPICAL FEATURE HANDLED POORLY
BY NAM. NHC/HPC SOLUTION ON MOVEMENT OF THIS FEATURE FITS ECMWF
SOLUTION FAIRLY WELL AND WILL USE ECMWF WIND FIELDS FOR SOLUTION
FOR THE BACK END OF THE FORECAST. ANY PRECIPITATION OVER THE
WEEKEND SHOULD BE EXTREMELY LIMITED...AND WILL KEEP WEEKEND
FORECAST DRY. AS RIDGE RETROGRADES SOMEWHAT LATE IN THE
WEEKEND...THIS MAY ALLOW A BOUNDARY TO NEAR THE AREA
MONDAY...ALLOWING FOR SLIGHTLY BETTER CHANCES FOR PRECIPITATION ON
MONDAY AND TUESDAY. WILL CONTINUE THE TREND OF GOING SEVERAL
DEGREES ABOVE GUIDANCE UNTIL GUIDANCE COMES MORE IN LINE WITH
REALITY.

&&

.AVIATION...
VFR CONDITIONS IS ON TAP FOR MOST OF THE DAY. ISOLATED TO
SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS THROUGH 00Z
WEDNESDAY. THE HIGHEST PROBABILITIES EXPECTED FROM KMCB- KHDC TO
KASD TO KGPT. MVFR CONDITION LIKELY AGAIN WITH MIST RESTRICTED
VISIBILITY AT EACH SITE 09Z WED THROUGH 13Z WED. EXPECT ISOLATED
CONVECTION TO AGAIN DEVELOP AFTER 18Z WEDNESDAY.

&&

.MARINE...
OUTSIDE OF ISOLATED CONVECTION...NO MAJOR MARINE ISSUES THROUGH
THE PERIOD. TROPICAL FEATURE MENTIONED ABOVE SHOULD HAVE LITTLE
EFFECT ON OUR COASTAL WATERS THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  94  70  94 /  20  30  20  20
BTR  72  96  71  95 /  20  30  20  20
ASD  73  93  71  93 /  20  30  20  20
MSY  75  94  74  94 /  20  30  20  20
GPT  74  92  73  93 /  20  30  20  20
PQL  73  94  71  93 /  20  30  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

35
Hazardous weather outlook, Jun 7, 3:29 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT TUE JUN 7 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-082030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
329 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE
EVENING HOURS...GENERALLY NORTH OF THE INTERSTATE 10 AND 12
CORRIDORS. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE
LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN
FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON WEDNESDAY.
THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD
PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.

AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON
WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF
SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 7, 7:10 PM CDT, 38 minutes before
LAZ064-070-080045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
710 PM CDT TUE JUN 7 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. BERNARD
PARISH...

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 22 MILES EAST OF CHALMETTE...OR ABOUT 6 MILES
NORTHEAST OF YSCLOSKEY IN THE BILOXI MARSH...MOVING NORTHWEST AT 10
MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  RURAL ST. BERNARD PARISH AT 720 PM

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Jun 7, 7:26 PM CDT, 22 minutes before
MSZ082-080130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
726 PM CDT TUE JUN 7 2011

...LINE OF STRONG THUNDERSTORMS NEAR MOBILE MOVING WEST AFFECTING
JACKSON COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 15 MILES NORTHEAST OF ESCATAWPA...MOVING
WEST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  WADE BY 750 PM...
  9 MILES NORTH OF ESCATAWPA BY 755 PM...
  VANCLEAVE BY 815 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Local storm report, Jun 7, 7:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
740 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             4 SE DENHAM SPRINGS     30.44N 90.91W
06/07/2011  E0.25 INCH       LIVINGSTON         LA   PUBLIC

            PEA SIZED HAIL REPORTED 4 MILES SOUTHEAST OF DENHAM
            SPRINGS.

&&

JS
Local storm report, Jun 7, 7:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             LIVINGSTON              30.50N 90.75W
06/07/2011  E0.88 INCH       LIVINGSTON         LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN LIVINGSTON.

&&

JS
Special weather statement, Jun 7, 7:44 PM CDT, 4 minutes before
LAZ037-048-050-080115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT TUE JUN 7 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. HELENA
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...

AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF DENHAM SPRINGS...OR ABOUT OVER
LIVINGSTON...MOVING NORTHWEST AT 10 MPH. NICKEL SIZED HAIL WAS
REPORTED WITH THIS STORM FROM A TRAINED SPOTTER IN LIVINSTON.

THE STRONG THUNDERSTORM WILL BE NEAR...
  WALKER AND 8 MILES EAST OF WATSON BY 815 PM...

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

24/RR
Local storm report, Jun 7, 7:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             4 SE DENHAM SPRINGS     30.44N 90.91W
06/07/2011  E1.00 INCH       LIVINGSTON         LA   PUBLIC

            QUARTER SIZED HAIL REPORTED 4 MILES SOUTHEAST OF DENHAM
            SPRINGS.

&&

JS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:12 PM CDTSpecial Marine WarningLIX48 min
Jun 7, 7:54 PM CDTSpecial Marine WarningLIX51 min
Jun 7, 8:04 PM CDTSpecial Marine WarningLIX26 min
Jun 7, 8:15 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena2 hr
Jun 7, 8:58 PM CDTSpecial Marine WarningLIX32 min
Jun 7, 9:15 PM CDTSpecial Marine WarningLIX30 min
Jun 7, 9:18 PM CDTSpecial Marine WarningLIX57 min
Jun 7, 9:42 PM CDTSpecial Marine WarningLIX33 min
Jun 7, 9:45 PM CDTSpecial Marine WarningLIX60 min
Jun 7, 10:18 PM CDTSpecial Marine WarningLIX57 min
Jun 7, 10:22 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard72 min
Jun 7, 11:14 PM CDTSpecial Marine WarningLIX19 min
Jun 7, 11:24 PM CDTSpecial Marine WarningLIX66 min
Jun 8, 12:34 AM CDTSpecial Marine WarningLIX56 min
Jun 8, 1:32 AM CDTSpecial Marine WarningLIX58 min
Jun 8, 2:27 AM CDTSpecial Marine WarningLIX63 min
Jun 8, 2:32 AM CDTSpecial Marine WarningLIX58 min
Jun 8, 1:38 PM CDTSevere Thunderstorm WarningLIXJefferson32 min
Jun 8, 2:53 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington37 min
Jun 8, 3:00 PM CDTSevere Thunderstorm WarningLIXAscension, Saint James30 min
Jun 8, 4:11 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge34 min
Jun 8, 6:48 PM CDTSpecial Marine WarningLIX57 min
Jun 8, 6:56 PM CDTSpecial Marine WarningLIX94 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.